| Model Number |
48005020X |
| Medical Device Problem Code |
Partial Blockage (1065)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/16/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, that the 5mm 20cm saber balloon cannot pass the unknown 0.018 "guide wire.The case was completed with an unknown cordis balloon.The new balloon would not advance over the same.018 wire.A new.018 wire from other manufacturer was used and it passed.The guidewire was noted to have only been able to pass halfway through the balloon catheter.There was no reported injury to the patient.The device was stored per the instructions for use (ifu).There were no anomalies noted to the device when it was taken out of the packaging.There was no difficulty removing the device from the packaging.The device was prepped per the ifu with no difficulty noted.The inner stylet was removed.The femoral artery was used for access site.The superficial femoral artery was the intended target site.A 6f non-cordis sheath was used with a non-cordis.018 guidewire.There was no resistance while advancing through the sheath.Unusual force was not used at any time during the procedure.The target site was noted to have calcification with a 70% stenosis.There was no vessel tortuosity.The device was no being used to treat a chronic total occlusion (cto).The device will not be returned for evaluation as multiple attempts were made without success.Secondary findings on product evaluation shows that the soft material extracted corresponds to polyethylene material.
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d4, g3, h1, h2, h3 and h6 additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
Additional Manufacturer Narrative
As reported, that the 5mm 20cm saber balloon cannot pass the unknown 0.018 "guide wire.The case was completed with an unknown cordis balloon.The new balloon would not advance over the same.018 wire.A new.018 wire from other manufacturer was used and it passed.The guidewire was noted to have only been able to pass halfway through the balloon catheter.There was no reported injury to the patient.The device was stored per the instructions for use (ifu).There were no anomalies noted to the device when it was taken out of the packaging.There was no difficulty removing the device from the packaging.The device was prepped per the ifu with no difficulty noted.The inner stylet was removed.The femoral artery was used for access site.The superficial femoral artery was the intended target site.A 6f non-cordis sheath was used with a non-cordis.018 guidewire.There was no resistance while advancing through the sheath.Unusual force was not used at any time during the procedure.The target site was noted to have calcification with a 70% stenosis.There was no vessel tortuosity.The device was no being used to treat a chronic total occlusion (cto).The device was returned for analysis.A non-sterile saber 5mm x 20cm 150 was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, the balloon was previously inflated.No other anomalies were noted during by the naked eye on the components returned for analysis.Per functional analysis, insertion/withdrawal testing of an appropriate guidewire through the hub was intended; however, an impediment to advance the wire was found at approximately 71.3cm from distal tip.Next, the wire was inserted via distal tip and an impediment to advance was found in the same section.Due the obstruction found in the guidewire lumen, the section where the wire stopped was cut and an unknown material was obstructing the lumen of the device.The unknown material was sent for an ftir analysis, and results found that the soft material extracted corresponds to polyethylene material.A product history record (phr) review of lot 82239687 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen ¿ obstructed¿ was confirmed via device analysis.However, the exact cause cannot be determined.During analysis the material noted inside the guidewire lumen was noted to be polyethylene, the same material that is comprised of the guidewire lumen inner body.It is likely the accordioned piece was sheared off at some point due to the interaction of the lining with a sharp object.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the customer needs further investigation to determine root cause.Therefore, an investigation has been initiated.